Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Another "Dear Joan" Letter

Posted Nov 30 2010 9:14pm
This is a post about losing connection to self due to extreme fatigue and bodily discomfort. Thought I'd tell you upfront so you can decide if you want to continue reading. I'm going to write it, regardless, as I have written so many times in the past. (Refer to Exhale , and 2007 Update )   I have to do this to remind myself, yet I obviously keep forgetting that I've gone through this before.

Dear Joan,
Recently you were so desperate to relieve your fatigue and pain that you caved into pressure and switched to a different anti-depressant that is known for its energizing properties. Side effects were severe. Anger and agitation were constant, yet the outbursts in your head were intoxicating. Energy is energy, and anger is energizing. It was tempting to stay in this drug-induced state, skewing reality to emotional outbursts. Anything to stop feeling like a sumo wrestler is pushing you to the ground.

The energizing drug caused sleeplessness, restlessness so you loaded up on sleeping pills and relaxants. One pill makes you happy, and one pill makes you sad. More drugs needed to counter the first. And these drugs are all legal, prescribed by doctors upon your request.

That "Alice in Wonderland" effect was your red flag, and we are glad that you recognized the rabbit hole you went down in time to crawl back out.

Dear Joan, if you are ever that desperate again, try something different. Pretend to be T'Pol and meditate to control emotions like all Vulcans in Star Trek. Accept the fatigue and stop fighting it. Be grateful for disability insurance.  Remember to listen to yourself. Be strong. Be unique. Honor yourself as your own authority.

Good luck with your current detox, you will be here for you.
Post a comment
Write a comment:

Related Searches